Alert archive / Colorado / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 2, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Apr 25, 2023, 1:42 PM MDT for Huerfano County, Las Animas County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2023, 1:42 PM MDT (19:42 UTC)
- Expired
- Apr 25, 2023, 2:15 PM MDT
- In force
- 33 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Huerfano County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 103 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.7 hours before the alert went out and 334 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
308
WUUS55 KPUB 251942
SVRPUB
COC055-071-252015-
/O.NEW.KPUB.SV.W.0002.230425T1942Z-230425T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
142 PM MDT Tue Apr 25 2023
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
East central Huerfano County in southeastern Colorado...
Northwestern Las Animas County in southeastern Colorado...
* Until 215 PM MDT.
* At 142 PM MDT, a severe thunderstorm was located near Walsenburg,
or 23 miles east of Spring Burn Scar north of Highway 160, moving
northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
east central Huerfano and northwestern Las Animas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3750 10472 3760 10477 3779 10455 3762 10439
TIME...MOT...LOC 1942Z 232DEG 20KT 3759 10471
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Simcoe2 follow-up statements
891 WWUS55 KPUB 252001 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 201 PM MDT Tue Apr 25 2023 COC055-071-252015- /O.CON.KPUB.SV.W.0002.000000T0000Z-230425T2015Z/ Huerfano CO-Las Animas CO- 201 PM MDT Tue Apr 25 2023 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT FOR EAST CENTRAL HUERFANO AND NORTH CENTRAL LAS ANIMAS COUNTIES... At 200 PM MDT, a severe thunderstorm was located 9 miles east of Walsenburg, or 29 miles east of Spring Burn Scar north of Highway 160, moving northeast at 25 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe thunderstorm will remain over mainly rural areas of east central Huerfano and north central Las Animas Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3756 10461 3765 10472 3779 10455 3762 10439 TIME...MOT...LOC 2000Z 232DEG 20KT 3765 10461 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.88 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Simcoe
504
WWUS55 KPUB 252006
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
206 PM MDT Tue Apr 25 2023
COC055-071-252015-
/O.EXP.KPUB.SV.W.0002.000000T0000Z-230425T2015Z/
Huerfano CO-Las Animas CO-
206 PM MDT Tue Apr 25 2023
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HUERFANO AND
NORTH CENTRAL LAS ANIMAS COUNTIES WILL EXPIRE AT 215 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3756 10461 3765 10472 3779 10455 3762 10439
TIME...MOT...LOC 2005Z 232DEG 20KT 3766 10459
$$
SimcoeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 11:54 AM MDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 25, 11:54 AM MDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1154 AM MDT Tue Apr 25 2023 .SHORT TERM...(Today through Wednesday) Issued at 356 AM MDT Tue Apr 25 2023 Key Messages: 1) Moderate to heavy snow likely across the higher terrain and adjacent lower elevations today into Wednesday. 2) Moderate to heavy rain possible across the plains today into early Wednesday. 3) Scattered strong to severe storms remain possible this afternoon into the early evening across the plains. Fairly active mid level flow evident early this morning across the region, as showers and thunderstorms continue across the eastern plains and while moderate to very isolated heavy snow showers have been observed over portions of the higher terrain. Some drying on the backside of this more energetic flow can be seen on latest satellite imagery and with any additional shortwave energy still well to the west of the area, will likely see a period of drying this morning. This is expected over most areas this morning, and while clearing skies will be likely over most areas. Main upper level low is expected to dive into southwest CO by early this energy with additional shortwave energy expected to eject out of this system. This should allow for quickly developing showers over the Continental Divide during this time, and then with this development moving over the high mountain valleys and remaining higher terrain through mid afternoon. Mountain snows are expected during this time, with snow likely the main precip type for the upper Ark Valley. Given the quick increases in ascent, these snow showers could very well be of moderate to heavy intensity, with quick accums very possible. Elsewhere, mainly rain showers will be observed for much of the afternoon, as this development spreads into plains. As this does, it will encounter an increasingly more unstable environment with lee surface troughing helping develop a steadily easterly wind. This should help bring dewpoint air in the lower 40s into much of the plains, and yielding some weak potentially moderate instability. A decent cap still can be seen on various model soundings, however, can see this cap erode both mechanically and thermodynamically this afternoon. Where this looks to erode the most is along the surface trough and moisture axis from Pueblo southeast through the plains. Given the strengthening large scale ascent and strong low level focus along with increasing instability, think scattered storms will be possible in these areas this afternoon into the evening. While the coverage of the most intense storms may be somewhat lower, with increasing shear during the afternoon hours, think at least a few severe storms capable of producing wind gusts to around 60 mph and hail to the size of quarters will be possible. Quickly turn attention to the expected moderate to heavy snow, which despite some model variability, still appears to be on track. No real big difference among guidance this morning with respect to the overall track of the system, the extent of the very strong forcing later tonight, or the moisture and instability present. Where some variability does come in is with how the model is resolving the cooling and resultant snow development. Given the very high values of omega present in most soundings tonight and with some cooler air moving in, think most locations along and to the west of the I-25 corridor won't have any problems switching over to all snow. Did make some adjustments to account for this in the forecast, with areas across the El Paso county area switching over to snow very late this afternoon into the early evening. From Pueblo south to the CO/NM border, this will likely take a little longer into the overnight hours but do think this will occur. Making adjustment to snow levels and SLRs brought accumulating snow, locally heavy, to much of the I-25 corridor. Did upgrade the Winter Weather Advisories for El Paso and Huerfano to Warnings where locations along and west of the I-25 corridor easily approach a foot of snow. For Eastern Fremont and Pueblo, did issue a Winter Weather Advisory as I feel confident for accumulating/impactful snow. While confidence is not too high, feel there could easily be more snow than currently forecast and felt more comfortable issuing the Advisory. In these areas though, the closer to the higher terrain, quick increases in amounts will be observed. Still think the east/southeast mountains will be see a high amount of snow, with no real big change in thinking with the 1 to 3 feet of snow. Snow is expected to continue for much of the day on Wednesday, however, would think that the impacts would lessen throughout the day. .LONG TERM...(Wednesday night through Monday) Issued at 356 AM MDT Tue Apr 25 2023 Key messages: 1) Lingering snow showers over the southern Sangre de Cristo Mountains and showers, with a possible thunderstorm during the evening on Wednesday, will be tapering off into early Thursday morning. 2) Another low pressure system will bring a chance of lower elevation rain and thunderstorms, and higher elevation snow beginning late in the evening on Thursday and through the day on Friday. 3) There could be a third disturbance moving through that will bring a chance of precipitation to southeast Colorado by early next week. 4) Overall temperature trend will be brief warmup on Thursday, followed by another cooldown on Friday, then gradual warming through the weekend and into early next week. Detailed discussion: Wednesday night... As the associated surface low pressure associated with the exiting major shortwave trough continues to propagate southeastward, it will allow for the wrap around moisture in the deformation zone to continue to move out of southeast Colorado through the evening hours on Wednesday. Only a few lingering snow showers over the southern Sangre de Cristo Mountains will continue into the early morning hours on Thursday, otherwise all precipitation should come to an end. Instability will be quite weak, with only minimal CAPE values showing up during the early evening hours over the far southeastern plains of around 200 J/kg. Given this, there may only be an isolated thunderstorm or two embedded within the showers. Clearing will occur through the night and this will allow for radiational cooling to drop temperatures over the plains into the upper 20s to low 30s overnight. Lows in high county will also be slightly cooler, dropping into the teens and 20s. Thursday through Friday... During the day on Thursday, light and variable winds in the morning hours will start to increase out of the northwest across the higher terrain by later in the afternoon as another major shortwave trough begins to drop down from the north as the longwave trough remains in place. Increasing clouds and a few showers will begin over the ContDvd by later in the evening, and then a cold frontal boundary associated with this wave will move through during the early morning hours on Friday. There is going to be enough instability with dynamic lifting to produce some areas of convection, which could also help bring down snow levels over the Palmer Divide during the early morning hours and a few inches could be possible over Monument Hill by daybreak. As the upper level low at the 500 mb level moves down along the western side of Kansas, it will allow for some wrap around moisture to move back in over southeast Colorado. Snow levels will also continue to drop through the afternoon as winds become northeasterly over the plains behind this system with sufficient cold air advection. Some areas could see rain changing over to snow, especially where there is convection. The brunt of the better QPF will be along the southeastern mountains, with the Wet Mountains receiving the most, with snow accumulations of up to 3 inches or more possible. Showers will continue to taper off through the evening as the wave continues to progress further towards the south. The colder air being ushered in from the north will reinforce much cooler temperatures, with highs on Friday being well below the seasonal average. Saturday through Monday... There will be a break in the unsettled weather during the weekend as a ridge builds in over the region. Ensembles display a weakening of the ridge and an area of lower heights moving into the western states beginning early next week. Deterministic models do begin to differ a bit with the progression of this trough, with the GFS being the most active and having a broad area of QPF extending over Colorado ahead of this trough by later in the evening on Monday, while the ECMWF is more drier at this time and slower with the progression. This is still quite a ways out in the forecast period and thus more prone to change, but at least as it stands, southeast Colorado could have more precipitation returning for most areas of the CWA by later in the day next Monday. Temperatures with the building ridge over the weekend will result in a gradual warmup into early next week, with highs returning to being right around the seasonal average for most locations by Sunday. -Stewey && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1137 AM MDT Tue Apr 25 2023 Showers and thunderstorms will spread off the mountains this afternoon and into all three terminals this evening and overnight. Cigs will drop into the MVFR to IFR and even LIFR category overnight with a rain/snow switch over at KCOS by 07z...and for KPUB towards 11z. Snow accumulations at the terminals will be highly variable with accumulations of an inch or two possible at times for KPUB...and in the 3 to 6 inch range for KCOS. KALS will see much less precipitation from this event. While the majority of accumulations will be on grassy surfaces, slushy accumulations will be possible on road surfaces at times during the heavier snow which will be most likely to occur between 06z-15z for KCOS, and 10z-15z for KPUB. Winds will increase from the east then northeast tonight into Wednesday with gusts up to 30 kts possible. Conditions will improve by late morning for KCOS and around 18z for KPUB and KALS. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until noon MDT Wednesday for COZ058-060-061- 063-072>082. Winter Weather Advisory until 6 AM MDT Wednesday for COZ059-062- 066. Winter Weather Advisory from 9 PM this evening to noon MDT Wednesday for COZ083-086. Winter Storm Warning from 6 PM this evening to noon MDT Wednesday for COZ084-085. Winter Storm Warning from 9 PM this evening to 3 PM MDT Wednesday for COZ087. Winter Weather Advisory from midnight tonight to 3 PM MDT Wednesday for COZ088. && SHORT TERM...RODRIGUEZ LONG TERM...STEWARD AVIATION...KT
Hazardous weather outlook, Apr 25, 11:44 AM MDT, 1 hour 58 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1144 AM MDT Tue Apr 25 2023 COZ058>089-093>099-261745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1144 AM MDT Tue Apr 25 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight A potent weather system will move into the region today, bringing moderate to heavy mountain snow, moderate to heavy rainfall and strong to severe thunderstorms to the plains. Travel impacts due to snow will be possible for the high country, especially for the Pikes Peak region, the central mountains, the Sangre De Cristos, and the Wet Mountains. Additionally, expect travel impacts for much of the I- 25 corridor. Scattered strong to severe thunderstorms are possible across the plains this afternoon into the early evening. During this time, a one or two severe storms storms capable of producing wind gusts to around 60 mph and hail to the size of quarters will be possible from around the Pueblo area southeast through the plains. The risk of severe weather does lower during the evening hours, however, moderate to heavy rainfall will remain possible over the southeast plains during the overnight hours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Rain and snow showers will continue across the southeast mountains and plains Wednesday, before ending from north to south through the day. There could be potentially significant impacts to travel depending on where the heaviest snowfall occurs, mainly for areas west of the I-25 corridor. Some of the snow will transition back over to rain during the afternoon over the plains, especially for areas below 6000 feet elevation. Another low pressure system will bring a chance of lower elevation rain and thunderstorms, and higher elevation snow beginning late in the evening on Thursday and through the day on Friday. There could also be a third disturbance moving through that will bring a chance of precipitation to southeast Colorado by early next week. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 31/31
In the hours before
Special weather statement, Apr 25, 12:45 PM MDT, 57 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1245 PM MDT Tue Apr 25 2023
COZ088-094-251915-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
1245 PM MDT Tue Apr 25 2023
...A strong thunderstorm will impact portions of south central Las
Animas County through 115 PM MDT...
At 1245 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Trinchera, or 25 miles north of Des Moines, moving
northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Trinchera.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3702 10403 3711 10411 3729 10384 3714 10359
TIME...MOT...LOC 1845Z 233DEG 11KT 3713 10392
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SimcoeSpecial weather statement, Apr 25, 1:00 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Pueblo CO
100 PM MDT Tue Apr 25 2023
COZ069-072-073-078-087-251930-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
100 PM MDT Tue Apr 25 2023
...A strong thunderstorm will impact portions of western Huerfano,
south central Custer and southeastern Saguache Counties through 130
PM MDT...
At 1259 PM MDT, Doppler radar was tracking a strong thunderstorm near
Crestone Peak, or 29 miles south of Hayden Pass Burn Scar, moving
east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crestone Peak and Great Sand Dunes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3784 10567 3794 10570 3802 10545 3783 10531
TIME...MOT...LOC 1859Z 251DEG 23KT 3790 10563
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SimcoeSpecial weather statement, Apr 25, 1:03 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Pueblo CO
103 PM MDT Tue Apr 25 2023
COZ094-251930-
Eastern Las Animas County CO-
103 PM MDT Tue Apr 25 2023
...A strong thunderstorm will impact portions of south central Las
Animas County through 130 PM MDT...
At 103 PM MDT, Doppler radar was tracking a strong thunderstorm near
Branson, or 20 miles north of Des Moines, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of south central Las
Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3713 10386 3724 10360 3700 10350 3700 10386
TIME...MOT...LOC 1903Z 250DEG 19KT 3705 10379
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SimcoeSpecial weather statement, Apr 25, 1:10 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Pueblo CO
110 PM MDT Tue Apr 25 2023
COZ079-083-086-251945-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
110 PM MDT Tue Apr 25 2023
...A strong thunderstorm will impact portions of southeastern
Fremont, eastern Custer and western Pueblo Counties through 145 PM
MDT...
At 110 PM MDT, Doppler radar was tracking a strong thunderstorm near
Junkins Burn Scar. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Fremont, eastern Custer and western Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3813 10508 3820 10512 3830 10495 3818 10489
TIME...MOT...LOC 1910Z 258DEG 4KT 3820 10504
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
MGSpecial weather statement, Apr 25, 1:35 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
135 PM MDT Tue Apr 25 2023
COZ094-252000-
Eastern Las Animas County CO-
135 PM MDT Tue Apr 25 2023
...A strong thunderstorm will impact portions of east central Las
Animas County through 200 PM MDT...
At 135 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles west of Kim, or 33 miles north of Des Moines, moving east at 20
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central Las
Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3718 10368 3726 10371 3740 10343 3720 10336
TIME...MOT...LOC 1935Z 250DEG 19KT 3722 10364
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SimcoeSpecial weather statement, Apr 25, 1:38 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Pueblo CO
138 PM MDT Tue Apr 25 2023
COZ087-088-252015-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
138 PM MDT Tue Apr 25 2023
...A strong thunderstorm will impact portions of east central
Huerfano and northwestern Las Animas Counties through 215 PM MDT...
At 138 PM MDT, Doppler radar was tracking a strong thunderstorm near
Walsenburg, or 23 miles east of Indian Creek on the southeastern
Spring Burn Scar, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Walsenburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3748 10475 3758 10481 3777 10459 3761 10443
TIME...MOT...LOC 1938Z 234DEG 20KT 3758 10471
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SimcoeThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 12:04 PM MDT | Special Weather Statement | PUB | Fremont | 26 min |
| Apr 25, 12:05 PM MDT | Special Weather Statement | PUB | Custer | 25 min |
| Apr 25, 12:17 PM MDT | Special Weather Statement | PUB | Alamosa | 28 min |
| Apr 25, 12:30 PM MDT | Special Weather Statement | PUB | Fremont | 30 min |
| Apr 25, 12:35 PM MDT | Special Weather Statement | PUB | Custer | 25 min |
| Apr 25, 12:45 PM MDT | Special Weather Statement | PUB | Las Animas | 30 min |
| Apr 25, 1:00 PM MDT | Special Weather Statement | PUB | Custer | 30 min |
| Apr 25, 1:03 PM MDT | Special Weather Statement | PUB | Las Animas | 27 min |
| Apr 25, 1:10 PM MDT | Special Weather Statement | PUB | Custer | 35 min |
| Apr 25, 1:35 PM MDT | Special Weather Statement | PUB | Las Animas | 25 min |
| Apr 25, 1:38 PM MDT | Special Weather Statement | PUB | Huerfano | 37 min |
| Apr 25, 1:59 PM MDT | Special Weather Statement | PUB | Las Animas | 31 min |
| Apr 25, 2:30 PM MDT | Special Weather Statement | PUB | Pueblo | 30 min |
| Apr 25, 3:30 PM MDT | Special Weather Statement | PUB | Otero | 30 min |
| Apr 25, 3:35 PM MDT | Severe Thunderstorm Warning | PUB | Otero, Pueblo | 40 min |
| Apr 25, 4:12 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 33 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.